Alert archive / Minnesota / Special Weather Statements in 2013
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 5, 2013, 1:55 AM CDT for Martin County, Minnesota. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2013, 1:55 AM CDT (06:55 UTC)
- Expired
- Aug 5, 2013, 2:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Sioux Falls radar (KFSD), 163 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 2:00 AM CDT | TSTM WND DMG | Sherburn, MN | MANY BRANCHES AND A TREE BLOWN DOWN. DELAYED REPORT. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357
WWUS83 KMPX 050655
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
155 AM CDT MON AUG 5 2013
MNZ091-050745-
MARTIN-
155 AM CDT MON AUG 5 2013
...THUNDERSTORMS MOVING INTO SOUTHWEST MARTIN COUNTY THROUGH
245 AM CDT...
AT 153 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHEAST OF JACKSON. THIS STORM WAS MOVING
SOUTHEAST AT 35 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHERBURN.
DUNNELL.
WELCOME.
CEYLON.
WILBERT.
LAT...LON 4350 9476 4357 9487 4380 9487 4381 9485
4355 9437 4349 9444
TIME...MOT...LOC 0655Z 310DEG 31KT 4370 9486
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:10 AM CDT, 45 minutes earlier.
Area forecast discussion, Aug 5, 1:10 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
110 AM CDT MON AUG 5 2013
.UPDATE...
06Z AVIATION DISCUSSION ADDED BELOW.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 153 PM CDT SUN AUG 4 2013
WILL CONTINUE PREVIOUS TREND OF AT LEAST A WEAK COMPLEX DEVELOPING
OVERNIGHT ALONG/AHEAD OF LLJ AND FORCING FROM INCOMING WESTERN
NODAK UPPER TROUGH. THIS FOCUSES OVER EASTERN PORTION OF THE
AREA...MAINLY AFTER 06Z...SO WILL MENTION CATEGORICAL POPS EAST
CENTRAL MN INTO WESTERN WI INTO MONDAY MORNING. EXPECT THIS TO
EXIT OVER WISCONSIN EARLY MORNING AS MAIN FORCING EXITS. MODELS
SUGGEST A WEAK TROUGH DROPPING TO THE SOUTHEAST DURING THE DAY
MONDAY WITH MODEST DESTABILIZATION INDICATED. WILL HOLD ONTO SOME
SMALL CHANCE POPS OVER THE EAST...AHEAD OF THIS FEATURE INTO
MONDAY AFTERNOON. SHEAR WILL BE PRESENT AND IF ENOUGH
HEATING/DESTABILIZATION DOES OCCUR...COULD SEE AT LEAST NEAR
SEVERE STORMS DEVELOP ALONG BOUNDARY IN THE AFTERNOON.
TEMPERATURES WILL BE WARMER TONIGHT AS CLOUDS HOLD FIRM OVER MOST
OF THE AREA AND WINDS REMAIN. HIGHS ON MONDAY HIGHLY DEPENDENT ON
SUNSHINE...BUT A FEW LOWER 80S CANT BE RULED OUT OVER THE SOUTH.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 315 PM CDT SUN AUG 4 2013
RAIN CHANCES SHOULD DIMINISH DURING THE LATE AFTERNOON AND EARLY
EVENING AS THE SYSTEM MOVES OFF TO THE EAST WITH A SHORT DRY
PERIOD EXPECT OVERNIGHT MONDAY NIGHT INTO TUESDAY MORNING WITH AN
AREA OF SUBSIDENCE. A SECONDARY SHORT WAVE TROUGH BEHIND THE WAVE
NEAR THE MONTANA/CANADIAN BORDER WILL ROTATE AROUND THE LARGE
UPPER LOW OVER CENTRAL CANADA AND MOVE ACROSS THE UPPER MIDWEST
TUESDAY NIGHT. THE WAVE WILL PUSH A COLD FRONT ACROSS THE REGION
WITH MODEST FRONTOGENESIS EXPECTED TO OCCUR IN THE 850-600 MB
LAYER TUESDAY AFTERNOON AND EVENING. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT IN THE WESTERN
FORECAST AREA BY EARLY TUESDAY AFTERNOON AND BECOME MORE NUMEROUS
AS ACTIVITY SPREADS EASTWARD. THERE IS BETTER MODEL AGREEMENT IN
THE TIMING AND PLACEMENT OF THE FRONT AND ASSOCIATED PRECIP MODEL
COMPARED TO YESTERDAY'S RUNS...SO WE INCREASED POPS TO 60-75%. THE
BEST INSTABILITY IS EXPECTED A STATE TO OUR SOUTH...HOWEVER BETTER
DYNAMICS WILL PASS OVER OUR AREA. THE COMBINATION OF THE LOW LEVEL
CONVERGENCE...HEIGHT FALLS ALOFT AND 850-300MB THICKNESS
DIFFLUENCE SHOULD YIELD WIDESPREAD CONVECTIVE COVERAGE.
DEEP LAYER BULK SHEAR IS SHOULD BE SUFFICIENTLY STRONG /NEAR 40
KTS/ TO KEEP A MARGINALLY SEVERE WEATHER THREAT NEAR BY. THE
TIMING OF THE SYSTEM LOOKS TO ALLOW MORE CAPE TO DEVELOP TUESDAY
AFTERNOON WITH THE NAM SUGGESTING BETWEEN 500 AND 1500 J/KG OF ML
CAPE WILL STILL BE IN PLACE AS THE FRONT MOVES IN. THIS SYSTEM
WILL HAVE TO MONITORED FOR A POTENTIAL SEVERE THREAT BUT
CONFIDENCE ON THIS IS LOW RIGHT NOW. PRECIPITATION SHOULD END
QUICKLY WITH THE FRONTAL PASSAGE TUESDAY NIGHT. A COOL AND DRY
PATTERN IS LOCKED IN FOR THE REST OF THE WEEK AS A BROAD TROUGH
SLOWLY MIGRATES OVER SOUTH CENTRAL CANADA AND THE UPPER MIDWEST
THROUGH THE WEEKEND. WITH NO REAL ORGANIZED BOUNDARIES OR
SHORTWAVES EXPECTED AND A DIMINISHED LOW LEVEL JET...
PRECIPITATION CHANCES WILL BE MINIMAL. HIGHS WILL REMAIN BELOW
NORMAL WITH 70S EXPECTED.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 110 AM CDT MON AUG 5 2013
THUNDERSTORM COMPLEX OVER MN NOW IS MAIN CONCERN FOR THESE TAFS.
BIG THING TO NOTE ABOUT THIS COMPLEX IS BASED ON CURRENT
TRENDS...NOTHING IS FAST ENOUGH WITH HANDLING THIS COMPLEX. BASED
ON HOW THINGS ARE LINING UP ON RADAR...PREFER A 00Z HOPWRF IDEA
WITH PRIMARY AXIS OF PRECIPITATION ALIGNING FAIRLY CLOSELY TO THE
MN RIVER VALLEY FROM WC MN INTO SE MN/NE IA. FOR TIMING...STUCK
CLOSE TO THE IDEA OF THE HOPWRF MEMBERS...JUST SPED THEM UP A
COUPLE OF HOURS. THAT GETS THUNDER OUT OF AXN WITHIN THE
HOUR...THROUGH MSP BY AROUND 10Z AND OUT OF THE EAU AREA SHORTLY
AFTER 12Z. AS THESE SHOWERS MOVE THROUGH...WILL HAVE TO WATCH FOR
THE DEVELOPMENT OF MVFR OR LOWER CIGS THAT COULD PLAGUE SITES MUCH
OF THE MORNING. FOR THE AFTERNOON...EXPECT SKIES TO SCT OUT. BASED
ANY AFTERNOON THUNDER POTENTIAL ON THE GFS...WHICH CONFINES
INSTABILITY TO WRN WI THIS AFTERNOON. WILL BE A BOUNDARY WORKING
INTO THERE AS WELL...WHICH SUPPORTS THE IDEA OF SOME SCT TSRA
DEVELOPING IN THE EAST THIS AFTERNOON. FOR TONIGHT...SKIES SHOULD
GO MOSTLY CLEAR WITH WINDS GOING LGT AND VRB.
KMSP...BASED SHRA/TSRA TIMING MORE ON CURRENT TRENDS THEN ANY BIT
OF GUIDANCE...AS ALL GUIDANCE IS BEHIND THE CURVE IN TERMS OF
TIMING OF CURRENT ACTIVITY. HEAVIEST PRECIP STILL LOOKS TO BE
GOING SOUTH OF THE FIELD...THOUGH STILL LOOKS GOOD FOR AN UP TO 2
HOUR PERIOD OF SHRA/TSRA BETWEEN MAINLY 8Z AND 10Z. DO EXPECT CIGS
TO DEVELOP BEHIND THE RAIN...BUT STILL LOTS OF QUESTIONS AS TO HOW
LOW THEY WILL BE. CURRENTLY IN SW MN/SE SD CIGS ARE MAINLY
CHECKING IN AT 3K TO 4K FT...SO CURRENT TAF MAY BE OVERDONE.
CONFIDENCE IS HIGH IN THE REST OF THE TAF BEING DRY...WITH ANY SCT
ACTIVITY THIS AFTERNOON ENDING UP EAST OF THE FIELD.
/OUTLOOK FOR KMSP/
TUE...TSRA LIKELY AFTERNOON/EVENING. VFR OUTSIDE OF TSRA. WINDS
WSW 5-10KTS...BCMG NW OVERNIGHT.
WED...VFR. WINDS NW 10 KTS.
THU...VFR. CHC TSRA OVERNIGHT. WINDS SW 5 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
SHORT TERM...DWE
LONG TERM...CLF
AVIATION...MPGHazardous weather outlook, Aug 4, 8:24 PM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 824 PM CDT SUN AUG 4 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 060130- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 824 PM CDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP TONIGHT...MAINLY ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY...TUESDAY AFTERNOON AND EVENING...AND AGAIN THURSDAY. A FEW STORMS TUESDAY AFTERNOON AND EVENING COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 4, 11:33 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1133 PM CDT SUN AUG 4 2013
MNZ054-050500-
LAC QUI PARLE-
1133 PM CDT SUN AUG 4 2013
AT 1130 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES NORTHWEST OF MADISON...OR 13 MILES NORTHEAST OF
ALBEE. THIS STORM WAS MOVING EAST AT 30 MPH.
HAIL UP TO DIME SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLINGHAM.
LOUISBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4524 9638 4523 9626 4523 9622 4520 9617
4519 9611 4516 9609 4515 9603 4506 9594
4509 9639
TIME...MOT...LOC 0434Z 271DEG 28KT 4515 9628
CLFSpecial weather statement, Aug 5, 1:55 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
155 AM CDT MON AUG 5 2013
MNZ091-050745-
MARTIN-
155 AM CDT MON AUG 5 2013
...THUNDERSTORMS MOVING INTO SOUTHWEST MARTIN COUNTY THROUGH
245 AM CDT...
AT 153 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES NORTHEAST OF JACKSON. THIS STORM WAS MOVING
SOUTHEAST AT 35 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SHERBURN.
DUNNELL.
WELCOME.
CEYLON.
WILBERT.
LAT...LON 4350 9476 4357 9487 4380 9487 4381 9485
4355 9437 4349 9444
TIME...MOT...LOC 0655Z 310DEG 31KT 4370 9486The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:33 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 27 min |
Nearby
Special Weather Statements in Minnesota, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.